Q. I am 53 and have the general symptoms of benign prostate enlargement. A year ago my PSA was less than 4. I have been taking an over-the-counter herbal prostate pill twice a day for about two years, with no side effects. I’d like to know if it’s safe to also take a testosterone-precursor type of herbal supplement. I see several products advertised for increasing libido, but I have not seen any discussion as to the effect on the prostate. I am hesitant to consider such a pill at my age, due to my concern with prostate enlargement.
A. I can assure you, you are not alone. You see, as a man ages, his prostate continues to grow, due a variety of hormonal changes in the prostate gland itself. Most experts agree that increasing the amount of testosterone in the gland will cause an increase in growth of the gland and a worsening of the urinary problems that often occur with prostate enlargement. A form of testosterone called dihydrotestosterone (DHT), which is made in the prostate, is particularly thought to cause such growth. To complicate things further, prostate cancer grows in the presence of testosterone. Any man taking testosterone supplements needs to be aware of the risk of promoting and spreading prostate cancer.
Legit Steroid Products Online